MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX SR PLAT 18SYS 16X50

MEDOS INTERNATIONAL SARL DELTAMAXX SR PLAT 18SYS 16X50
Catalog Number DMX18165020
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.- manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The patient did undergo additional intervention as there was an immediate attempt made to remove the coil intra-arterially and intra-venously.The patient was initiated with antiplatelet therapy during the procedure.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an intracranial pial arteriovenous fistula (pavf), a 16x50 deltamaxx (dmx18165020/c32802) coil ¿pulled away spontaneously and prematurely from the catheter¿.The incident occurred at the basilar artery, and the coil moved ectopically from the fistula location to the vertebral artery.There was an immediate attempt made to remove the coil intra-arterially and intra-venously; however, only partial removal of the coil could be performed.The procedure was stopped, and the malformation could not be treated.No patient complications occurred as a result of the event, but antiplatelet therapy was initiated during the procedure.No further information was reported at the time of complaint initiation.
 
Additional Manufacturer Narrative
(b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an intracranial pial arteriovenous fistula (pavf), a 16x50 deltamaxx (dmx18165020/c32802) coil ¿pulled away spontaneously and prematurely from the catheter¿.The incident occurred at the basilar artery, and the coil moved ectopically from the fistula location to the vertebral artery.There was an immediate attempt made to remove the coil intra-arterially and intra-venously; however, only partial removal of the coil could be performed.The procedure was stopped, and the malformation could not be treated.No known adverse events occurred; however, antiplatelet therapy was initiated during the procedure.No further information was reported at the time of complaint initiation.The device has not been received for analysis and therefore, no further investigation can be performed at this time.A manufacturing record evaluation was performed for the finished device c32802 number, and no non-conformances related to the reported complaint condition were identified.Coil premature detachment and migration are known potential complications that can occur during coil embolization procedures.The root cause of the event cannot be conclusively determined; however, intracranial pial arteriovenous fistulas are difficult to treat.According to the referenced literature, endovascular technique is challenging because of high flow and large size of the afferent and efferent vessels.Due to the high perfusion pressure of the pavf, embolization may be very difficult, and the distal migration of embolic materials is more likely to occur.Therefore, satisfactory control of the arterial flow is needed during embolism.Review of the available information suggests that clinical and procedural factors, including vessel characteristics (i.E rapid flow) and circumstances of the procedure, may have contributed to the event.Multiple attempts to obtain product for analysis and obtain additional information were unsuccessful.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAMAXX SR PLAT 18SYS 16X50
Common Device Name
DELTAMAXX
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8826640
Report Number3008114965-2019-01099
Device Sequence Number16748339
Product Code KRD
UDI-Device Identifier10878528001819
UDI-Public10878528001819
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberDMX18165020
Device Lot NumberC32802
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;